6 doctors weighed in:

Can the arthritis drug sulfasalazine cause mouth ulcers and a sore mouth?

6 doctors weighed in
Dr. Anna Guarna
Dentistry
3 doctors agree

In brief: Check with doc

Check with your doc, you may be allergic to it-try switching to a different med.

In brief: Check with doc

Check with your doc, you may be allergic to it-try switching to a different med.
Dr. Anna Guarna
Dr. Anna Guarna
Thank
Dr. Mark Bornfeld
Dentistry
1 doctor agrees

In brief: Occasionally, yes.

Sulfasalazine and other sulfonamide medications occasionally provoke ulcerative conditions, such as erythema multiforme, and occasionally, more severe, life threatening conditions like stevens johnson syndrome or toxic epidermal necrolysis.
If you are experiencing ulcerations in your eyes, mouth, skin, or elsewhere, you should consult your doctor to see if your medication regimen needs changing.

In brief: Occasionally, yes.

Sulfasalazine and other sulfonamide medications occasionally provoke ulcerative conditions, such as erythema multiforme, and occasionally, more severe, life threatening conditions like stevens johnson syndrome or toxic epidermal necrolysis.
If you are experiencing ulcerations in your eyes, mouth, skin, or elsewhere, you should consult your doctor to see if your medication regimen needs changing.
Dr. Mark Bornfeld
Dr. Mark Bornfeld
Thank
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
15 years in practice
877K people helped
Continue
111,000 doctors available